MAUDE Adverse Event Report: K2M, INC. DEFORMITY REDUCTION JACK; CRICKET®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. DEFORMITY REDUCTION JACK; CRICKET®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 801-90066
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot xd5a (1): device returned 14 april 2022.The investigation is still in process; we will communicate our findings in a follow-up report.Lot bfty (1): device returned 10 march 2022, manufacture date 27 june 2012.The returned device was visually inspected and the fractured tip was confirmed.Deformation was also noted on alternating threads of the device, indicating that the device was not properly seated in the implant during surgery.This may lead the user to exert excessive force which will then cause a bending stress on the threading (deformation) and, ultimately, fracture of the improperly seated tip.Functional testing confirmed the device was jammed.Device history records were reviewed and no relevant manufacturing issues were identified.Complaint history was reviewed and similar complaints were identified.Based on the deformation and jamming of the threading, the most likely root cause of the event is improper mating and use of excessive force.
 
Event or Problem Description
This record is a consolidation of q1 2022 records summarized as a part of the fda voluntary malfunction summary reporting program.This report captures two instances of intraoperative mesa reduction jack tip fracture.In both cases, the procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Lot xd5a (1): device returned 14 april 2022, manufacture date 29 january 2015 the returned device was visually inspected and the fractured tip was confirmed.Deformation was also noted on alternating threads of the device, indicating that the device was not properly seated in the implant during surgery.This may lead the user to exert excessive force which will then cause a bending stress on the threading (deformation) and, ultimately, fracture of the improperly seated tip.Functional testing confirmed the device was jammed.Device history records were reviewed and no relevant manufacturing issues were identified.Complaint history was reviewed and similar complaints were identified.Based on the deformation and jamming of the threading, the most likely root cause of the event is improper mating and use of excessive force.Additionally, consistent use of the instrument throughout its lifetime may have contributed to fatigue and led to the reported failure.Lot bfty (1): investigation conclusion provided in initial report.
 
Event or Problem Description

Brand Name
DEFORMITY REDUCTION JACK; CRICKET®
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14253957
Report Number3004774118-2022-00162
Device Sequence Number5376188
Product Code LXH
UDI-Device Identifier10888857143272
UDI-Public10888857143272
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized2
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-90066
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown